Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
From the album:

Accutane & After

  • 8 pictures
  • 0 comments
  • 4 image comments

Photo Information for 14


Recommended Comments

amazing! I love all your pictures. You are so beautiful. I am going to start my course in August. I have a few questions for you. I have been doing my research on accutane for 10 years! and I finally taking the plunge I am soooooo excited. I was curious about your side effects and your dose. I am really worried about hair thinning and shedding, if and when you experienced this how did you cope and how is your hair post accutane? I am very prepared for all the side effects, that is just one I am really worried about my joint/back pain. Thanks!

Share this comment


Link to comment

amazing! I love all your pictures. You are so beautiful. I am going to start my course in August. I have a few questions for you. I have been doing my research on accutane for 10 years! and I finally taking the plunge I am soooooo excited. I was curious about your side effects and your dose. I am really worried about hair thinning and shedding, if and when you experienced this how did you cope and how is your hair post accutane? I am very prepared for all the side effects, that is just one I am really worried about my joint/back pain. Thanks!

Hey girly, thank-you :) My side effects was mainly dry lips, very mild joint pain, hair loss unfortunately, and my acne actually did get SO much worse taking this than any other time in my life if I remember correctly. If you haven't tried the Regimen form Acne.org I STRONGLY recommend you try that before doing this. I was left with crappy scarring on my forehead, temples and cheeks from the acne I had during Accutane. After a few months, I started breaking out again and I use the Regimen to keep pimples at bay.

I took 20mg the firs month and 40mg the remainder of the months.

I couldn't do much about the hair loss and for the dry lips and joint I drank a gallon of water daily and used EOS lip balm (the best) aaall the time. For the acne, well I couldn't do anything. It was horrible from the first month all the way to the beginning of month 6. I also did get relatively depressed whilst taking Accutane, but this was due to the acne and not the drug I believe.

Sorry for the very late reply, I just logged on the website today!

Share this comment


Link to comment

It is okay!

How long did it take for your hair to return to normal? Did you have any body acne? Did you take an antibiotic while on accutane to ease the IB? So it seems as though it was bad for the whole course :/ but everyone is different, so not sure how I will be affected. I don't want to waste my money on the regime, I have done pretty much everything, and something quite similar, I have read all the inactive ingredients too and I wasn't too impressed.

Have you got the scarring down from the IB for accutane? My skin is relatively resilient, as my skin used to sooooo bad, and its really just surface ones one, and like two cysts, which are not too big.

Sorry I have so many questions! Thank you so much!

Share this comment


Link to comment

I would say it took a good year to a year and a half to recover.

Yes, I did have body acne (chest and back) and Accutane cleared up my back and most of my chest, but it came back less than a year after taking the drug. I was using BP to get rid of it, but cleansing with CeraVe foaming cleanser and nothing else has been helping, as wel as wearing clean clothing.

I did not take antibiotics or birth control on Accutane.

No worries. It is your choice. I am just vouching about the side effects that Accutane has, And I do know how it feels to just want clear skin and just take it. I don't think I completely regret taking Accutane. It definitely has helped with less oil production, not to mention my hormones are not as crazy anymore, as I am almost 'done' puberty.

Yes, I would say I did get most of my scarring from the IB, which for me was awful. I never used to get actual pitted scars from acne, I only did on Accutane. I did have pits on my temples before Accutane, but they healed and were shallow.

If you have shallow scars, they would most likely be fixed by using a chemical peel (glycolic, lactic acid, etc.) BUT you should not use these at least a year after Accutane minimum. I would even recommend waiting a year and a half.

I can say that I do not break out at all on my face no longer, and I attribute this to my skin care routine, which is this: CeraVe foaming cleanser, 2% BHA, vitamin C serum, benzoyl peroxide every now and them, moisturizer, and sunscreen SPF 30 MINIMUM. My skin looks sooo much better and I wish I had nailed down this routine earlier after Accutane (probably like 2-3 months after) because my skin would probably look almost perfect minus the scars. Please go on the subreddit 'skincareaddiction', you will learn TONS of information regarding skin. It's amazing. Also, look at product reviews for skin care products and make up before buying on Paulaschoice.com (there is a section called beautypedia and there are hundreds of reviews).

I hope I helped you.

Share this comment


Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×